Alert archive / Colorado / High Wind Watches in 2007

High Wind Watch 9, NWS Denver/Boulder, CO

December 16, 200710 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Dec 16, 2007, 1:55 PM MST for 10 counties in Colorado. It took effect at Dec 17, 2007, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 1:55 PM MST (20:55 UTC)
In effect from
Dec 17, 2007, 5:00 AM MST
Expired
Dec 17, 2007, 4:18 AM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 162055
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
155 PM MST SUN DEC 16 2007


COZ033>036-170500-
/O.NEW.KBOU.HW.A.0009.071217T0900Z-071218T0000Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
155 PM MST SUN DEC 16 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON FOR THE NORTHERN COLORADO FRONT RANGE AND FOOTHILLS 
ABOVE 8000 FEET...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. 

WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP BY LATE THIS EVENING OVER THE FRONT RANGE AND FOOTHILL
AREAS ABOVE 8000 FEET. WIND GUSTS ARE EXPECTED TO INCREASE AFTER
MIDNIGHT WITH POSSIBLE GUSTS TO AROUND 70 MPH BY EARLY IN THE
MORNING. THESE GUSTY AND ERRATIC CHINOOK WINDS ARE EXPECTED TO
CONTINUE THROUGH THE DAY MONDAY...WITH QUITE A BIT OF AREAS OF
BLOWING AND DRIFTING SNOW IN WIND EXPOSED AREAS.
 
REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
BAKER
3 follow-up statements
000 
WWUS75 KBOU 162058 CCA
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
158 PM MST SUN DEC 16 2007

COZ033>036-170500-
/O.NEW.KBOU.HW.A.0009.071217T0900Z-071218T0000Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
155 PM MST SUN DEC 16 2007

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON FOR THE NORTHERN COLORADO FRONT RANGE AND FOOTHILLS 
ABOVE 8000 FEET...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON. 

WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP BY LATE THIS EVENING OVER THE FRONT RANGE AND FOOTHILL
AREAS ABOVE 8000 FEET. WIND GUSTS ARE EXPECTED TO INCREASE AFTER
MIDNIGHT WITH POSSIBLE GUSTS TO AROUND 70 MPH BY EARLY IN THE
MORNING. THESE GUSTY AND ERRATIC CHINOOK WINDS ARE EXPECTED TO 
CONTINUE THROUGH THE DAY MONDAY...WITH QUITE A BIT OF BLOWING AND 
DRIFTING SNOW IN WIND EXPOSED AREAS.
 
REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
BAKER
000 
WWUS75 KBOU 170323
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
823 PM MST SUN DEC 16 2007

COZ033>036-171130-
/O.EXT.KBOU.HW.A.0009.071217T1200Z-071218T0000Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
823 PM MST SUN DEC 16 2007

...HIGH WIND WATCH NOW IN EFFECT FROM 5 AM MST MONDAY THROUGH
MONDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 5 AM MST MONDAY THROUGH
MONDAY AFTERNOON ABOVE 8000 FEET. 

WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 45 MPH WILL
DEVELOP AFTER MIDNIGHT OVER THE FRONT RANGE AND FOOTHILL AREAS
ABOVE 8000 FEET. WIND GUSTS ARE EXPECTED TO INCREASE TOWARDS SUNRISE
WITH POSSIBLE GUSTS TO AROUND 70 MPH. THESE GUSTY AND ERRATIC
CHINOOK WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY
MONDAY...WITH QUITE A BIT OF BLOWING AND DRIFTING SNOW IN WIND
EXPOSED AREAS.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

$$
000 
WWUS75 KBOU 171118
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
418 AM MST MON DEC 17 2007

COZ033>036-171230-
/O.CAN.KBOU.HW.A.0009.071217T1200Z-071218T0000Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...
ESTES PARK...GLENDEVEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
418 AM MST MON DEC 17 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS ARE EXPECTED TO INCREASE OVER THE HIGHER ELEVATIONS AND EAST
SLOPES OF THE FRONT RANGE TODAY...BUT THE THREAT OF DAMAGING WINDS
IS LOW. PEAK WIND GUSTS IN THE 40 TO 60 MPH RANGE ARE EXPECTED
WITH THE STRONGEST WINDS LIMITED TO AREAS ABOVE 9000 FEET. THE
WINDS WILL STILL BE STRONG ENOUGH TO PRODUCE AREAS OF BLOWING SNOW
WHICH MAY CAUSE LOCALIZED POOR DRIVING CONDITIONS.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 16, 3:35 AM MST, 10 hours 20 minutes earlier.

Area forecast discussion, Dec 16, 3:35 AM MST, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
335 AM MST SUN DEC 16 2007

.SHORT TERM...WAVELENGTH BETWEEN THE JET ON THE BACKSIDE OF THE
LARGE TROUGH TO THE EAST AND THE SMALLER WAVE COMING ACROSS THE
NORTHERN ROCKIES THIS MORNING HAS SHRUNK AS THE UPSTREAM WAVE WAS
STRONGER THAN EXPECTED AND SEEMS TO HAVE WIPED OUT THE RIDGING IN
BETWEEN. THIS FLATTENED OUT THE GRADIENTS AND REDUCED THE BOUT OF
WIND EXPECTED OVERNIGHT. AS A RESULT THERE HAS NOT BEEN MUCH
DISPLACEMENT OF THE COLD AIR BELOW 6000 FEET. THE EXPECTED WARMING
ABOVE THAT LEVEL HAS OCCURRED. SURFACE WINDS ALONG THE FRONT RANGE
ARE EDDYING BACK IN RESPONSE TO THE WEST WINDS ON THE RIDGES AND A
BIT OF TROUGHING IN THE FOOTHILLS FROM WHAT IS LEFT OF THE MOUNTAIN
WAVE...HELPING TO HOLD THE COLD AIR IN. STRONG LOW LEVEL STABILITY
ALSO FAVORS THIS KIND OF RESPONSE. AS THE WINDS ALOFT DIMINISH TODAY
EXPECT THE AREAS IN THE 6-8 THOUSAND FOOT LEVEL TO ALSO GO TO VERY
LIGHT WINDS WITH THE REGULAR DIURNAL PATTERN MUTED BY THE SNOW COVER
AS WELL. THE LIGHT WINDS WILL INHIBIT MIXING. ALSO A BAND OF CLOUDS
COMING OVER DURING THE DAY WHICH IS MORE SUBSTANTIAL THEN EARLIER
EXPECTED. ALL THIS ADDS UP TO COLDER HIGH TEMPERATURES THAN EXPECTED
TODAY...ESPECIALLY IN THE VALLEYS NORTH OF DENVER WHICH WERE ABLE TO
RADIATE WELL LAST EVENING. MOISTURE BAND IS IMPINGING ON THE HIGHER
MOUNTAINS SO ADDED SOME LIGHT SNOW SHOWERS THERE TODAY...THOUGH
PROBABLY NOT MUCH ACCUMULATION.

FOR TONIGHT WINDS ALOFT COME BACK UP A BIT...BUT I EXPECT THE WIND
PATTERN WILL NOT BE TOO DIFFERENT FROM WHAT IT IS AT THIS HOUR...SO
ONLY A BIT WARMER IN THE COLD AREAS. THIS IS ALREADY PRETTY WELL
COVERED.

.LONG TERM...ONLY MINOR ADJUSTMENTS PLANNED FOR THE GRIDS.   OVERALL
THE PATTERN IS CONSISTENT...ADVERTISING A FAIRLY PROGRESSIVE FLOW
ALOFT THROUGH THURSDAY.  WITH THIS KIND OF PATTERN...PCPN WILL BE
MAINLY IN THE MTNS...WITH A DRY DOWNSLOPE CONDITIONS ACRS THE
ADJACENT PLAINS.  SUCH IS THE CASE WITH THE GRIDS.  MAIN CONCERN
WILL CONTINUE TO BE THE TIMING WITH THESE FAST MOVING SHORT WAVES.
THE FIRST IN A SERIES OF TROFS IN PROGGED TO BRUSH ACROSS CO MONDAY
NIGHT.  ONLY ADJUSTMENT I MADE WAS TO ADD SOME ISOLD POPS TO THE
MTNS AT THAT TIME. THE FLOW ALOFT WILL REMAIN FAIRLY STRONG WITH A
SWLY FLOW OVER CO ON TUESDAY WITH THE PRESENCE OF ANOTHER WEAK UPPER
RIDGE.  SPATIAL CROSS-SECTIONS CONTINUE TO SHOW SOME CROSS-MTN WIND
COMPONENTS IN THE 50-60 KT RANGE...BUT AS HAS BEEN THE CASE...THE
STRONGEST WINDS ARE PROGGED TO REMAIN OVER THE MOUNTAINS AND HIGHER
FOOTHILLS.  THE NEXT SHORT WAVE IS PROGGED TO MOVE ACROSS THE STATE
TUESDAY NIGHT INTO WEDNESDAY.  BY THAT TIME...DEEPER MOISTURE WILL
HAVE MOVED INTO THE MTNS FM THE PACIFIC NORTHWEST TO GIVE THE MTNS A
BETTER CHC OF SNOW.  WL KEEP THE NERN PLAINS DRY ON WEDNESDAY AT
THIS TIME...BUT WITH THE PASSAGE OF THIS TROF A FEW SHOWERS MAY NOT
BE OUT OF THE QUESTION...ESPECIALLY EAST OF THE URBAN CORRIDOR
(AWAY FM THE DOWNSLOPE).  WEDNESDAY NIGHT INTO THURSDAY...MORE
MOISTURE WILL BE OVER THE AREA BUT IT WILL BE UNDER THE PRESENCE OF
ANOTHER WEAK RIDGE.  MAIN CONCERN WILL BE FOR FRIDAY INTO SATURDAY
WHERE A CHANGE IN THE PATTERN DEVELOPS WITH THE NEXT TROF.  THIS
SYSTEM IS EXPECTED TO DIG MORE AND COULD GIVE THE ERN PLAINS OF CO
SOME SNOW.  MDLS HOWEVER DIFFER IN TERMS OF THE DEGREE OF DIGGING
THAT OCCURS.  THE ECMWF APPEARS TO DIG THIS SYSTEM MUCH DEEPER THAN
THE GFS RESULTING IN AN OBVIOUS LACK IN CONSISTENCY BETWEEN THE
MDLS.  IF THE GFS IS CORRECT...THAN THE POTENTIAL FOR FVBL
CYCLONGENESIS IN SERN CO WILL ADD UP TO SNOW FOR MUCH OF NERN CO.
THIS IS WAY OUT INTO DAY 7 BUT IT WILL BEAR WATCHING.  CURRENT GRIDS
ALREADY HAVE 20 PERCENT POPS BOOKMARKED FOR THE NERN PLAINS FOR
FRIDAY INTO SATURDAY. THIS LOOKS REASONABLE SO NO CHANGES THERE.
&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH TONIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GIMMESTAD/COOPER
Hazardous weather outlook, Dec 16, 10:35 AM MST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1035 AM MST SUN DEC 16 2007

COZ030>051-171300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1035 AM MST SUN DEC 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS OF 20 TO 35 MPH IN THE MOUNTAINS AND FRONT RANGE
FOOTHILLS WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON. UNTIL THEY
DO EXPECT AREAS OF BLOWING SNOW...MAINLY ABOVE TIMBERLINE AND ON
EAST FACING MOUNTAIN SLOPES. LIGHT SNOW SHOWERS DOTTING THE
CONTINENTAL DIVIDE AND OVER THE WESTERN VALLEYS WILL ALSO COME TO AN
END LATER THIS AFTERNOON.

OTHERWISE EXPECT WARMER TEMPERATURES AREAWIDE TODAY WITH CHINOOK
BREEZES WARMING TEMPERATURES THIS AFTERNOON TO THE UPPER 30S AND
40S ACROSS THE I-25 URBAN CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WINDS TO 60 MPH WILL CONTINUE AT TIMES OVER THE MOUNTAINS AND
HIGHER FOOTHILLS THROUGH THE MIDDLE OF THE WEEK AND A SLIGHT CHANCE
OF SNOW OVER THE HIGHER MOUNTAINS. DRY CONDITIONS WILL CONTINUE
ACROSS LOWER ELEVATIONS WITH TEMPERATURES NEAR SEASONABLE NORMALS.

THERE COULD BE A SIGNIFICANT CHANGE IN THE WEATHER PATTERN FOR
FRIDAY AND SATURDAY.  THIS POTENTIAL STORM COULD BRING SNOW TO MUCH
OF NORTHEAST COLORADO.  THERE IS PLENTY OF UNCERTAINTY HOWEVER IN
THE LONG RANGE MODELS AS TO THE TIMING AND TRACK OF THIS SYSTEM.
STAY TUNED FOR CONTINUED UPDATES THROUGHOUT THE COMING WEEK ON THIS
POTENTIAL STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/ENTREKIN

Nearby

High Wind Watches in Colorado, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.